Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 1, 2017Putnam County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 1, 2017, 9:02 PM EDT for Putnam County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2017, 9:02 PM EDT (01:02 UTC)
Expired
Jul 1, 2017, 9:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Wind
50

County Putnam County, GA

The radar

The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
972 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

658 
WWUS82 KFFC 020102
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT SAT JUL 1 2017
 
GAZ049-050-059-060-020130-
Morgan GA-Putnam GA-Jasper GA-Greene GA-
902 PM EDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...NORTHERN
PUTNAM...EASTERN JASPER AND SOUTHWESTERN GREENE COUNTIES UNTIL 930 PM
EDT...

At 901 PM EDT...a strong thunderstorm was over Willard, or 7 miles
west of Eatonton...moving northeast at 45 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Eatonton, Shady Dale, Buckhead, Reynolds Plantation, Phoenix,
Liberty, Harmony, Godfrey, Warfield, Willard, Rock Eagle 4-H Center,
Central Georgia Experiment Stn, Parks Mill, Carey and Swords.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3322 8355 3338 8365 3361 8330 3342 8308
TIME...MOT...LOC 0101Z 240DEG 49KT 3335 8352 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:59 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 1, 7:59 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
759 PM EDT Sat Jul 1 2017

.PREV DISCUSSION... /Issued 254 PM EDT Sat Jul 1 2017/

SHORT TERM /Tonight through Sunday Night/...
Convection has initiated across north and central Georgia this
afternoon, and main concern continues to be potential for strong,
damaging storms and heavy rain, generally in northwest Georgia
through late evening.

Hi-Res models still showing MCV will tap into destabilized, tropical
air mass to promote storm development over the Tennessee Valley.
Clusters of these storms are expected to move into northwest Georgia
with the potential to produce very heavy rainfall and damaging
winds. Already seeing some of this development between Nashville and
Chattanooga, and have kept likely pops across northwest Georgia
region through the afternoon. SPC has portions of north Georgia
outlooked in a Slight Risk for severe storms. A Flash Flood Watch
remains in effect through 10 PM due to the current wet soil
conditions and the potential for storms to dump 1-2 inches of
rainfall in a short period. The 3-hr FFG values continue to range in
the 1.5-2 inch range for northwest Georgia, which could easily be
achieved with slow moving or training storms, particularly in this
tropical environment. PW on the morning sounding was 1.5 inches, but
expect PWs to increase and approach 2 inches by this evening. Have
continued with a slightly higher QPF than WPC's latest forecast for
the 18-00z and 00-06z period.

Broad upper trough axis remains over the eastern U.S. through the
short term, and with a moisture-rich atmosphere fueled by flow
around the surface high, expect slightly above normal diurnal precip
chances into early week. Temperatures will remain warm, with highs
in the upper 80s to low 90s. The combination of high relative
humidity and warm temperatures will produce heat index values of 100-
103 degrees in portions of central Georgia. Those out enjoying the
holiday weekend should stay hydrated and take breaks from the
outdoors in cool or shady spaces.

31

LONG TERM /Monday through Saturday/...
Only tweaks to the long term based on the latest guidance.

The July 4th holiday will feature a rather moist summertime
airmass that will give potential for showers and thunderstorms...
most so in the afternoon and evening. High Temps will range
from the upper half of the 80s to the lower half of the 90s.
Heat indices will range about 90 to 100.

BDL

PREVIOUS DISCUSSION...
The long term begins with a broad upper trough over the eastern US
just north of the CWA while a ridge of high pressure remains to our
east. This keeps the CWA in on the periphery of both features. This
will change very little over the long term keeping a moisture rich
atmosphere over the CWA. A short wave will move into the upper
trough toward the end of the long term which will sharpen the trough
bringing the westerlies into the CWA pushing a cold front into the
CWA late in the week. Scattered showers and thunderstorms will
continue across the CWA each day through the long term mostly being
diurnally driven. There should be an increase in convection ahead of
the cold front at the end of the upcoming week.

17

&&

.AVIATION...
00Z Update...
Ongoing showers and thunderstorms will affect ATL/AHN area sites this
evening but will continue to gradually diminish in coverage and
intensity. Included TEMPO for -TSRA through 02z to account for
this activity. Skies remain largely VFR with scattered areas of
MVFR. VFR skies are expected to prevail through the overnight
period. Winds this evening will be predominately from the west,
though brief periods of NE winds are possible at ATL/AHN area
sites due to thunderstorm outflow boundaries. Any brief NE winds
should trend back to the west overnight. Scattered afternoon
thunderstorms expected again on Sunday with PROB30 at TAF sites
accounting for this possibility.

//ATL Confidence...00Z Update...
Medium confidence on evening winds at ATL/AHN area sites.
High confidence other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  91  72  89 /  60  30  30  40
Atlanta         72  89  73  87 /  60  40  30  40
Blairsville     66  84  65  82 /  60  40  30  50
Cartersville    71  89  70  88 /  60  40  30  40
Columbus        74  91  74  90 /  30  40  30  40
Gainesville     71  88  71  87 /  60  40  30  40
Macon           73  92  73  91 /  20  30  30  40
Rome            71  89  70  88 /  40  40  30  40
Peachtree City  71  89  71  88 /  40  40  30  40
Vidalia         75  94  76  92 /  20  30  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 10 PM EDT this evening for the following
zones: Catoosa...Chattooga...Dade...Murray...Walker...Whitfield.

&&

SHORT TERM...RW
AVIATION...RW
Hazardous weather outlook, Jul 1, 12:50 PM EDT, 8 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1250 PM EDT Sat Jul 1 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1250 PM EDT Sat Jul 1 2017

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

...Isolated Severe Storms Possible across north Georgia...
...Flash Flooding Possible across extreme northwest Georgia...

Scattered to numerous showers and thunderstorms will develop
through today across much of north and central Georgia. As the
atmosphere destabilizes across northwest Georgia, a few storms
could reach severe limits with damaging winds being the main
threat. The area most likely to have severe storms is north of
a line from Cedartown to Gainesville until around mid evening.
Areas south of this line will be less likely to see severe storms.

Also...some of the storms across extreme northwest Georgia could
produce heavy rain. For more information see the latest Flash
Flood Watch statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong with
gusty winds as well as locally heavy rain which could cause
temporary flooding of poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather and flooding through the web
by going to weather.gov/atlanta.

In the hours before

Local storm report, Jul 1, 7:52 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT SAT JUL 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     ELDER RIDGE             33.85N  83.49W
07/01/2017                   OCONEE             GA   PUBLIC

            WEB REPORT OF A SIZEABLE TREE BLOW OVER IN THE BACKYARD
            OF A HOUSE ON ELDER RIDGE DRIVE IN ASSOCIATION WITH THE
            GUST FRONT

&&

EVENT NUMBER FFC1700955

THIEM
Special weather statement, Jul 1, 7:53 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
753 PM EDT SAT JUL 1 2017

GAZ047-049-020030-
Morgan GA-Walton GA-
753 PM EDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND SOUTHEASTERN WALTON
COUNTIES UNTIL 830 PM EDT...

At 753 PM EDT...a strong thunderstorm was over Social Circle, or 8
miles south of Monroe...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Monroe, Madison, Social Circle, Rutledge, Bostwick, Jersey,
Herndonville, Ebenezer, Hard Labor Creek State Park and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3346 8341 3355 8368 3357 8368 3362 8369
      3364 8373 3365 8376 3369 8383 3378 8380
      3374 8345 3372 8344 3369 8340 3363 8336
TIME...MOT...LOC 2353Z 284DEG 27KT 3368 8375

HAIL...0.25IN
WIND...50MPH
Local storm report, Jul 1, 8:49 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT SAT JUL 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     1 NE KNOTTINGHAM        33.97N  83.41W
07/01/2017                   CLARKE             GA   911 CALL CENTER

            WIDESPREAD TREE DAMAGE AND POWER OUTAGES FROM A
            MICROBURST IN ATHENS ICLUDING DAMAGE TO MULTIPLE TREES
            AT JEFFERSON RD AT THE ATHENS PERIMETER LOOP

&&

EVENT NUMBER FFC1700956

THIEM
Local storm report, Jul 1, 8:51 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 PM EDT SAT JUL 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     ATHENS                  33.96N  83.38W
07/01/2017                   CLARKE             GA   911 CALL CENTER

            WIDESPREAD TREE DAMAGE AND POWER OUTAGES FROM A
            MICROBURST IN ATHENS INCLUDING DAMAGE TO MULTIPLE TREES
            ALONG LUMKIN ST

&&

EVENT NUMBER FFC1700957

THIEM
Local storm report, Jul 1, 8:54 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EDT SAT JUL 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     KNOTTINGHAM             33.96N  83.41W
07/01/2017                   CLARKE             GA   911 CALL CENTER

            WIDESPREAD TREE DAMAGE AND POWER OUTAGES FROM A
            MICROBURST IN ATHENS INCLUDING DAMAGE TO MULTIPLE TREES
            NEAR THE INTERSECTION OF OGLETHORPE AND HAWTHORNE

&&

EVENT NUMBER FFC1700958

THIEM
Special weather statement, Jul 1, 9:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT SAT JUL 1 2017

GAZ049-050-059-060-020130-
Morgan GA-Putnam GA-Jasper GA-Greene GA-
902 PM EDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...NORTHERN
PUTNAM...EASTERN JASPER AND SOUTHWESTERN GREENE COUNTIES UNTIL 930 PM
EDT...

At 901 PM EDT...a strong thunderstorm was over Willard, or 7 miles
west of Eatonton...moving northeast at 45 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Eatonton, Shady Dale, Buckhead, Reynolds Plantation, Phoenix,
Liberty, Harmony, Godfrey, Warfield, Willard, Rock Eagle 4-H Center,
Central Georgia Experiment Stn, Parks Mill, Carey and Swords.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3322 8355 3338 8365 3361 8330 3342 8308
TIME...MOT...LOC 0101Z 240DEG 49KT 3335 8352

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:08 PM EDTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Fulton37 min
Jul 1, 10:25 PM EDTSpecial Weather StatementFFCMeriwether, Pike35 min
Jul 2, 12:30 AM EDTFlash Flood WarningFFCBibb, Houston, Peach6 hr
Jul 2, 5:03 AM EDTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more4 hr
Jul 2, 1:35 PM EDTSpecial Weather StatementFFCCrawford25 min
Jul 2, 1:48 PM EDTSpecial Weather StatementFFCSumter27 min
Jul 2, 1:52 PM EDTSpecial Weather StatementFFCGreene23 min
Jul 2, 1:53 PM EDTSpecial Weather StatementFFCTreutlen37 min
Jul 2, 1:58 PM EDTSpecial Weather StatementFFCJones32 min
Jul 2, 2:06 PM EDTSpecial Weather StatementFFCMcDuffie24 min
Jul 2, 2:08 PM EDTSpecial Weather StatementFFCCrisp37 min
Jul 2, 2:17 PM EDTSpecial Weather StatementFFCGreene28 min
Jul 2, 2:20 PM EDTSpecial Weather StatementFFCBibb25 min
Jul 2, 2:37 PM EDTSpecial Weather StatementFFCHancock23 min
Jul 2, 2:47 PM EDTSpecial Weather StatementFFCCrisp, Wilcox28 min
Jul 2, 2:49 PM EDTSpecial Weather StatementFFCTaliaferro26 min
Jul 2, 3:12 PM EDTSpecial Weather StatementFFCWashington33 min
Jul 2, 3:16 PM EDTSpecial Weather StatementFFCTaliaferro, Warren29 min
Jul 2, 3:17 PM EDTSpecial Weather StatementFFCMorgan28 min
Jul 2, 3:26 PM EDTSpecial Weather StatementFFCWilcox49 min
Jul 2, 3:27 PM EDTSpecial Weather StatementFFCClarke, Oconee48 min
Jul 2, 3:28 PM EDTSevere Thunderstorm WarningFFCWarren20 min
Jul 2, 3:38 PM EDTSpecial Weather StatementFFCGlascock52 min
Jul 2, 3:46 PM EDTSpecial Weather StatementFFCPutnam44 min
Jul 2, 3:49 PM EDTSpecial Weather StatementFFCDade26 min
Jul 2, 3:51 PM EDTSpecial Weather StatementFFCJohnson, Laurens39 min
Jul 2, 4:17 PM EDTSpecial Weather StatementFFCCatoosa43 min
Jul 2, 4:20 PM EDTSpecial Weather StatementFFCMadison40 min
Jul 2, 4:22 PM EDTSpecial Weather StatementFFCJefferson23 min
Jul 2, 4:35 PM EDTSpecial Weather StatementFFCLaurens40 min
Jul 2, 4:38 PM EDTSpecial Weather StatementFFCLumpkin, White52 min
Jul 2, 4:43 PM EDTSpecial Weather StatementFFCJefferson32 min
Jul 2, 5:34 PM EDTSpecial Weather StatementFFCWhite26 min
Jul 2, 5:55 PM EDTSpecial Weather StatementFFCForsyth, Hall35 min
Jul 2, 6:04 PM EDTSpecial Weather StatementFFCBanks26 min
Jul 2, 6:33 PM EDTSpecial Weather StatementFFCBanks27 min
Jul 2, 6:54 PM EDTSpecial Weather StatementFFCBarrow, Jackson51 min
Jul 2, 7:17 PM EDTSpecial Weather StatementFFCBarrow28 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.